Alert archive / Minnesota / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 132, NWS Twin Cities, MN

May 19, 20224 counties in Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at May 19, 2022, 3:41 PM CDT for 4 counties in Minnesota. It was in force for 34 min. 45 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2022, 3:41 PM CDT (20:41 UTC)
Expired
May 19, 2022, 4:15 PM CDT
In force
34 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Anoka County, MN, Hennepin County, MN, Ramsey County, MN, Washington County, MN

The radar

The Minneapolis radar (KMPX), 48 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 3:42 PM CDTHAIL 11 Ese Minneapolis, MN
May 19, 3:45 PM CDTHAIL 11 Nw Falcon Heights, MNREPORT FROM MPING: QUARTER (1.00 IN.).
May 19, 3:45 PM CDTHAIL 12 Se Falcon Heights, MN
May 19, 3:45 PM CDTHAIL 14 Ne Richfield, MNREPORT FROM MPING: QUARTER (1.00 IN.).
May 19, 3:45 PM CDTHAIL 1.52 Ese Roseville, MN
May 19, 3:45 PM CDTHAIL 1.753 Nnw Mendota Heights, MN
May 19, 3:47 PM CDTHAIL 11 Ssw Minneapolis, MN
May 19, 3:47 PM CDTHAIL 14 Se Minneapolis, MNREPORT FROM MPING: QUARTER (1.00 IN.).
May 19, 3:47 PM CDTHAIL 14 S Falcon Heights, MN
May 19, 3:47 PM CDTHAIL 14 Sw Falcon Heights, MNREPORT FROM MPING: QUARTER (1.00 IN.).
May 19, 3:48 PM CDTHAIL 1.251 Nw Falcon Heights, MNREPORT FROM MPING: HALF DOLLAR (1.25 IN.).
May 19, 3:50 PM CDTHAIL 11 W Little Canada, MNREPORT FROM MPING: QUARTER (1.00 IN.).
May 19, 3:50 PM CDTHAIL 12 N St. Paul, MNREPORT FROM MPING: QUARTER (1.00 IN.).
May 19, 3:50 PM CDTHAIL 13 Nnw Mendota Heights, MN
May 19, 3:50 PM CDTHAIL 1.51 Nnw North St. Paul, MN
May 19, 3:52 PM CDTHAIL 1.254 Sw Falcon Heights, MNREPORT FROM MPING: HALF DOLLAR (1.25 IN.).
May 19, 3:52 PM CDTHAIL 1.51 Nw Maplewood, MN
May 19, 3:53 PM CDTHAIL 1.52 N White Bear Lake, MNREPORT FROM MPING: PING PONG BALL (1.50 IN.).
May 19, 3:53 PM CDTHAIL 1.751 Nw North St. Paul, MN
May 19, 3:54 PM CDTHAIL 1Little Canada, MN
May 19, 3:54 PM CDTHAIL 1.752 S Maplewood, MNREPORT FROM MPING: GOLF BALL (1.75 IN.).
May 19, 3:55 PM CDTHAIL 1.251 Nne Roseville, MN
May 19, 3:55 PM CDTHAIL 1.5St. Paul, MN
May 19, 3:55 PM CDTHAIL 1.751 Sw Oakdale, MN
May 19, 3:56 PM CDTHAIL 1.254 S Falcon Heights, MN
May 19, 3:56 PM CDTHAIL 1.753 S Maplewood, MN
May 19, 3:57 PM CDTHAIL 11 S White Bear Lake, MN
May 19, 3:58 PM CDTHAIL 11 E Mahtomedi, MNREPORT FROM MPING: QUARTER (1.00 IN.).
May 19, 3:59 PM CDTHAIL 1.51 E North St. Paul, MNREPORT FROM MPING: PING PONG BALL (1.50 IN.).
May 19, 4:00 PM CDTHAIL 11 Ne Falcon Heights, MN
May 19, 4:00 PM CDTHAIL 1.251 E North St. Paul, MN
May 19, 4:00 PM CDTHAIL 2Oakdale, MN
May 19, 4:01 PM CDTHAIL 12 W Stillwater, MNREPORT FROM MPING: QUARTER (1.00 IN.).
May 19, 4:02 PM CDTHAIL 1.252 W Stillwater, MNREPORT FROM MPING: HALF DOLLAR (1.25 IN.).
May 19, 4:02 PM CDTHAIL 1.75Lake Elmo, MN
May 19, 4:03 PM CDTHAIL 12 Sw Stillwater, MNREPORT FROM MPING: QUARTER (1.00 IN.).
May 19, 4:03 PM CDTHAIL 1.52 W Stillwater, MNREPORT FROM MPING: PING PONG BALL (1.50 IN.).
May 19, 4:05 PM CDTHAIL 1.251 Ne Birchwood Village, MNREPORT FROM MPING: HALF DOLLAR (1.25 IN.).
May 19, 4:05 PM CDTHAIL 1.53 Ne Lake Elmo, MNREPORT FROM MPING: PING PONG BALL (1.50 IN.).
May 19, 4:05 PM CDTHAIL 1.752 E Lake Elmo, MN
May 19, 4:10 PM CDTHAIL 12 Sw Bayport, MN
May 19, 4:10 PM CDTHAIL 1.25Birchwood Village, MN
May 19, 4:10 PM CDTHAIL 1.751 Sw Bayport, MN
May 19, 4:21 PM CDTHAIL 1.752 E Lake Elmo, MNREPORT FROM MPING: GOLF BALL (1.75 IN.).
May 19, 4:23 PM CDTHAIL 1.51 W Oakdale, MNREPORT FROM MPING: PING PONG BALL (1.50 IN.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 52 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 3:20 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2022-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2022-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1537 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

444 
WUUS53 KMPX 192041
SVRMPX
MNC003-053-123-163-192115-
/O.NEW.KMPX.SV.W.0132.220519T2041Z-220519T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
341 PM CDT Thu May 19 2022

The National Weather Service in the Twin Cities has issued a

* Severe Thunderstorm Warning for...
  East central Hennepin County in east central Minnesota...
  Southeastern Anoka County in east central Minnesota...
  Northern Washington County in east central Minnesota...
  Ramsey County in east central Minnesota...

* Until 415 PM CDT.

* At 341 PM CDT, a severe thunderstorm was located over Minneapolis,
  moving northeast at 55 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* This severe thunderstorm will be near...
  Roseville around 345 PM CDT.
  St. Paul, Shoreview, New Brighton, Mounds View and Arden Hills 
  around 350 PM CDT.
  Maplewood, Oakdale, White Bear Lake and Vadnais Heights around 355 
  PM CDT.
  Lake Elmo and Mahtomedi around 400 PM CDT.

Other locations in the path of this severe thunderstorm include
Stillwater and Bayport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4500 9277 4499 9277 4489 9341 4504 9344
      4528 9291
TIME...MOT...LOC 2041Z 244DEG 48KT 4500 9327 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

CTG
1 follow-up statement
297 
WWUS53 KMPX 192053
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
353 PM CDT Thu May 19 2022

MNC053-192103-
/O.CAN.KMPX.SV.W.0132.000000T0000Z-220519T2115Z/
Hennepin MN-
353 PM CDT Thu May 19 2022

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HENNEPIN COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
east central Minnesota...and west central Wisconsin.

LAT...LON 4500 9277 4499 9278 4493 9310 4493 9319
      4498 9321 4518 9313 4528 9291
TIME...MOT...LOC 2053Z 244DEG 48KT 4507 9306 

$$

MNC003-123-163-192115-
/O.CON.KMPX.SV.W.0132.000000T0000Z-220519T2115Z/
Anoka MN-Washington MN-Ramsey MN-
353 PM CDT Thu May 19 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR EAST CENTRAL ANOKA...NORTHERN WASHINGTON AND RAMSEY COUNTIES...

At 353 PM CDT, a severe thunderstorm was located over Vadnais
Heights, or 9 miles north of St. Paul, moving northeast at 55 mph.

HAZARD...Half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe storm will be near...
  Hugo around 400 PM CDT.

Other locations in the path of this severe thunderstorm include
Stillwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4500 9277 4499 9278 4493 9310 4493 9319
      4498 9321 4518 9313 4528 9291
TIME...MOT...LOC 2053Z 244DEG 48KT 4507 9306 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

CTG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 12:19 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, May 19, 12:19 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1219 PM CDT Thu May 19 2022

.DISCUSSION...(Today through Wednesday)
Issued at 405 AM CDT Thu May 19 2022

KEY MESSAGES:

- Enhanced Risk of severe storms today; scattered thunderstorms
  expected this afternoon-evening across entire coverage area, with
  best chance of severe in eastern-southern MN into western WI. Large
  hail/damaging winds are main the main threats, but a few tornadoes
  are also possible.

- Cooler temperatures Friday through mid-next week with frost
  potential Sunday morning.

Today and tonight...A complex low pressure center, already below
1000mb, is located over northeast MT early this morning, in tandem
with an additional low pressure center over southwest Saskatchewan
province. These surface features are slightly downstream of a
compact upper level cutoff low over the Alberta/Saskatchewan border,
which is within a much broader longwave trough digging over western
NOAM. While the upper level low, and associated surface features,
shift generally eastward today through tonight, bringing the
southernmost low into southern MN this evening and the northernmost
low into northern MN overnight, the broader trough will pivot to a
more NE-SW axis from Hudson Bay into the central Rockies. This
prolonged flow from WSW to ENE will promote speed shear and
divergence aloft along with advecting southern CONUS moisture into
the Upper Midwest. There are several complicated elements to be
determined, mainly the timing of when best convection will occur and
the coverage. What is more clear is where the stronger storms will
occur, and that will be over eastern- southern MN into western WI
where a warm front associated with the southernmost low will lift
north. This will aid in bringing warmer dewpoints, potentially into
the lower 60s, into southern MN and west-southwest WI. Mid-level
capping will be modest early on today but colder mid-levels combined
with warm/most air advection will help create steep lapse rates (7-8
deg C/km) while bulk shear increases to near 50kt, eroding the cap by
the late afternoon hours. As the cold front advances eastward,
thunderstorms are expected to develop in at least a scattered fashion
over most of the WFO MPX coverage area, but the greatest coverage
will be in eastern and southern parts of the coverage area. While
there is some concern that initial storm most may be discrete
supercellular storms within a small corridor of highly elevated 0-3km
helicity, the best tornado threat looks to be SE of our coverage
area and more into extreme SE MN, NE IA and SW WI. The modes most
responsible for severe weather in our coverage area are expected to
be large hail and damaging winds as storm clusters become more
organized into a bowing line MCS-type structure. That's not to say
tornadoes aren't possible by that point, owing to the possibility of
QLCS tornadoes, but the primary threats are damaging winds and hail
in excess of 1". Timing of the storms looks to be late afternoon
through the early morning hours, generally heightened during the
evening hours, then precipitation diminishing going towards daybreak
Friday morning. As for coverage, broadly- speaking PoPs are into the
Categorical range since it is expected most areas will see
precipitation but the storms themselves may be intermittent. So, as
mentioned, it is a complicated forecast with some notable
uncertainties. As for temperatures, there looks to be quite the range
from north to south over the coverage area, with highs in the mid
60s near the Brainerd area and highs in the low-mid 80s from the
Minnesota River southward to the Iowa border. With the cold front
pushing through tonight, lows will drop back to the upper 40s to mid
50s.

Friday through Wednesday...The surface low pressure features will
push into the Great Lakes during the day Friday, dragging the main
cold front across the region. It is this cold front that will bring
appreciable cold air advection into the region from the end of this
week through the middle of next week, along with drier and more
stable air which will remain in place. Modified cold Canadian high
pressure will gradually slide into and across the central CONUS
Saturday through Monday, exiting into the northeastern states
Tuesday. While a few showers and thunderstorms are possible Friday
morning in western WI, chances quickly diminish by late Friday
morning, resulting in a drying out period Friday through Friday
night. However, the forecast is not completely dry Saturday as a few
lingering instability rain showers are possible Saturday and Saturday
night over southern portions of the coverage area. Sunday will be dry
but then chances for precipitation return Monday and remain in the
forecast through the middle of next week as several weak shortwave
disturbances push through the region on the leading edge of a
prolonged longwave trough expected to sit over the western CONUS.
While thunderstorms are by and large not expected, isolated to
scattered rain showers are possible from Monday onward. The lack of
thunderstorms is partly attributed to the lower temperatures (and,
hence, lack of appreciable instability) through the middle of next
week. After highs in the 60s on Friday, highs drop to the 50s over
the weekend, then creep back into the 60s through midweek. Lows
plummet to the mid 30s to lower 40s Friday night through Sunday
night, then return to the 40s area-wide through midweek. With such
low temperatures, especially going into late May, the return of frost
is a concern. The best potential for frost looks to be Sunday night
because of diminished wind and lack of cloud cover, especially over
western Wisconsin. Too much uncertainty to include its mention at
this point in the gridded/text products, but will examine its
potential further once past the active weather of today-tonight.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1209 PM CDT Thu May 19 2022

Currently, most of the TSTMs are occurring south of KMKT-KMSP-KEAU,
with some isolated between KMKT-KMSP as of 1715z. Confidence remains
low on coverage of TSTM activity this afternoon. However, based on
trends and model guidance, the best area of TSTM will occur near
KMSP-KRNH-KEAU between 21-01z. But, the TSTM in southeast Mn may
affect KEAU before 21z. AMD will be likely due to uncertainties in
the forecast and coverage of TSTM. Otherwise, SHRA become more
apparent along and behind the main frontal passage this evening. MVFR
cigs may develop with the SHRA and cold frontal passage this evening.
LLWS is also possible due to the strong nature of the surface low and
wind shear above the surface.

KMSP...

Confidence is low enough to keep TSTM out of the 18z TAF. However,
best coverage if TSTM develops will occur between 21-01z. Otherwise,
SE winds will shift to the W/NW with the frontal passage this
evening. SHRA is possible overnight with only isolated TSTM at best.
Gusty W winds will develop Friday morning.

/OUTLOOK FOR KMSP/

Sat...Mainly VFR. Chc P.M. -SHRA. Wind NW 10-15G20 kts.
Sun...VFR. Wind NW 10-15 kts.
Mon...Mainly VFR. Chc -SHRA late. Wind S 10-15 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
&&

DISCUSSION...JPC
AVIATION...JLT
Hazardous weather outlook, May 19, 2:52 AM CDT, 12 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
252 AM CDT Thu May 19 2022

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
200800-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
252 AM CDT Thu May 19 2022

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Today and Tonight.

Scattered thunderstorms can be expected this afternoon and evening
across the entire coverage area. Some of these storms will likely
be severe, particularly across eastern and southern Minnesota into
western Wisconsin. Large hail, including hail over 1 inch in
diameter, damaging wind gusts and a few tornadoes are all
possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will likely be needed this afternoon
and evening.

In the hours before

Local storm report, May 19, 12:22 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1222 PM CDT THU MAY 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HAIL             GLENVILLE               43.57N 93.29W
05/19/2022  E2.00 INCH       FREEBORN           MN   BROADCAST MEDIA

            MULTIPLE TWEETS FROM THE MEDIA WITH HAIL
            ESTIMATED AT AROUND 2 INCHES IN PEOPLES
            HANDS WITH TIME ESTIMATED BASED ON RADAR.

&&

NDC
Special weather statement, May 19, 12:35 PM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1235 PM CDT Thu May 19 2022

MNZ085-191800-
Steele MN-
1235 PM CDT Thu May 19 2022

...A strong thunderstorm will impact portions of northern Steele
County through 100 PM CDT...

At 1234 PM CDT, Doppler radar was tracking a strong thunderstorm over
Owatonna, moving east at 55 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects and high profile vehicles on I-35. Minor
         damage to outdoor objects is possible.

This storm will remain over mainly rural areas of northern Steele
County, including the following locations... Clinton Falls, Merton,
Deerfield, Owatonna Airport, Moland and Hope.

This includes the following highways...
 Interstate 35 between mile markers 35 and 48.
 U.S. Highway 14 between mile markers 168 and 182.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4397 9337 4417 9337 4419 9305 4400 9305
TIME...MOT...LOC 1734Z 262DEG 48KT 4409 9321

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

PEM
Local storm report, May 19, 12:40 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1240 PM CDT THU MAY 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 AM     HAIL             3 E TWIN LAKES          43.56N 93.36W
05/19/2022  M3.00 INCH       FREEBORN           MN   TRAINED SPOTTER

            MEASURED 8 CM SIZED HAIL SO ROUGHLY 3 INCHES
            FELL SOUTH OF ALBERT LEA WITH LOTS OF
            SMALLER HAIL. TIME ESTIMATED BASED ON RADAR.

&&

NDC
Local storm report, May 19, 12:45 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1245 PM CDT THU MAY 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     HAIL             EMMONS                  43.51N 93.48W
05/19/2022  E2.00 INCH       FREEBORN           MN   BROADCAST MEDIA

            FOUR HAIL STONES BETWEEN GOLF BALL AND TWO
            INCH SIZED BASED ON ESTIMATE WITH TIME
            ESTIMATED BASED ON RADAR.

&&

NDC
Local storm report, May 19, 1:16 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
116 PM CDT THU MAY 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HAIL             2 SE MYRTLE             43.54N 93.13W
05/19/2022  M1.50 INCH       FREEBORN           MN   BROADCAST MEDIA

            HAIL OF VARIOUS SIZES FELL WITH LARGEST
            AROUND THE SIZE OF PING PONG BALLS WITH TIME
            ESTIMATED BASED ON RADAR.

&&

NDC
Special weather statement, May 19, 3:31 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
331 PM CDT Thu May 19 2022

MNZ053-060>063-WIZ014-023-192115-
Anoka MN-Washington MN-Hennepin MN-Ramsey MN-Chisago MN-Polk WI-
St. Croix WI-
331 PM CDT Thu May 19 2022

...A strong thunderstorm will impact portions of central Hennepin,
southeastern Chisago, Anoka, Washington, Ramsey, northwestern St.
Croix and southwestern Polk Counties through 415 PM CDT...

At 331 PM CDT, Doppler radar was tracking a strong thunderstorm over
Spring Lake Park, or 10 miles north of Minneapolis, moving northeast
at 65 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Shoreview, Mounds View and Arden Hills around 335 PM CDT.
  Blaine, Lino Lakes and Vadnais Heights around 340 PM CDT.
  Hugo around 345 PM CDT.
  Forest Lake around 350 PM CDT.

Other locations in the path of this storm include Chisago City,
Scandia, Lindstrom, Osceola, Center City, St. Croix Falls, Taylors
Falls and Dresser.

This includes the following highways...
 Interstate 35 between mile markers 130 and 145.
 U.S. Highway 8 in Minnesota between mile markers 0 and 5, and
between mile markers 7 and 22.
 U.S. Highway 61 between mile markers 163 and 164.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central and east central Minnesota...and northwestern and west
central Wisconsin.

&&

LAT...LON 4503 9239 4490 9349 4523 9356 4522 9353
      4527 9351 4542 9316 4541 9302 4547 9302
      4560 9270
TIME...MOT...LOC 2031Z 237DEG 57KT 4511 9329

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

CTG

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 10:42 AM CDTSpecial Weather StatementMPXFaribault33 min
May 19, 11:04 AM CDTSpecial Weather StatementMPXFaribault26 min
May 19, 11:30 AM CDTSpecial Weather StatementMPXFreeborn45 min
May 19, 11:34 AM CDTSevere Thunderstorm WarningMPXFreeborn41 min
May 19, 12:05 PM CDTSpecial Weather StatementMPXFreeborn25 min
May 19, 12:13 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXFreeborn32 min
May 19, 12:35 PM CDTSpecial Weather StatementMPXSteele25 min
May 19, 3:31 PM CDTSpecial Weather StatementMPXAnoka, Chisago, Hennepin, Ramsey, Washington44 min
May 19, 3:51 PM CDTSevere Thunderstorm WarningMPXDakota, Hennepin, Ramsey, Washington24 min
May 19, 4:01 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXWashington44 min
May 19, 4:04 PM CDTSevere Thunderstorm WarningMPXGoodhue26 min
May 19, 4:05 PM CDTSpecial Weather StatementMPXLe Sueur25 min
May 19, 4:10 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice, Scott24 min
May 19, 4:21 PM CDTSevere Thunderstorm WarningMPXGoodhue24 min
May 19, 4:22 PM CDTSevere Thunderstorm WarningMPXGoodhue20 min
May 19, 4:26 PM CDTSevere Thunderstorm WarningMPXDakota, Rice, Scott19 min
May 19, 4:41 PM CDTSevere Thunderstorm WarningMPXDakota19 min
May 19, 4:59 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Faribault, Waseca31 min
May 19, 5:05 PM CDTSevere Thunderstorm WarningMPXDakota, Rice25 min
May 19, 5:20 PM CDTSevere Thunderstorm WarningMPXFaribault, Freeborn25 min
May 19, 5:25 PM CDTSevere Thunderstorm WarningMPXSteele, Waseca20 min
May 19, 5:32 PM CDTSpecial Weather StatementMPXRice13 min
May 19, 5:39 PM CDTSevere Thunderstorm WarningMPXFaribault, Freeborn, Steele, Waseca36 min
May 19, 5:59 PM CDTSevere Thunderstorm WarningMPXFaribault, Freeborn16 min
May 19, 6:06 PM CDTSevere Thunderstorm WarningMPXFreeborn, Steele24 min
May 19, 6:11 PM CDTSevere Thunderstorm WarningMPXFreeborn, Steele34 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.